Post # 1
I have been taking birth control for about 8 years (on and off), but have been taking it consistently for at least the past 4 years. Does anyone notice any side effects from their birth control? I am just curious if I am contributing some things to bc when it really has nothing to do with me taking them!
I am not sure why I put this in newlyweds…anyone can answer!
Post # 3
I was on Ortho Tricyclin Lo for a while and definitely had some side effects. A nice one was clearer skin but it wasn’t worth the accentuated mood swings (although the Patch was worse.)
Post # 4
Let’s see…..my #1 side effect is decrease in libido and dryness. Woohoo Too Much Information =]. Mine actually tames my mood swings, cravings, and in general, the craziness that accompanies my traditional menustrual cycle. Yes, it sucks, but it’s not the end of the world. Dealing with decreased libido and dryness is much better than being Dr Jekyl and Mr. Hyde for 2 weeks out of the month and being on the painkillers for the week I menstruate. I haven’t noticed anything with my skin, though–I have good skin and always have. When I was on lupron depo, which puts your body in menopause, I had MAJOR crankiness, break outs, hot flashes, etc. so the side effects change depending on what your’e on. When i was on nuvaring, I wasn’t very emotional (loved it….otherwise i’m over the top) but now i’m back to crying during commercials!
Post # 5
As one who’s been on nearly every form of birthcontrol in the last 12 years, maybe I can help a bit. Or at least share my experiences.
I did Ortho-Triclin, the patch and the ring. All are the standard 3 weeks on 1 week off. I would get terrible migraines during that week off, but was pretty even keel. I got pregnant while on Ortho, but I chalk that up to not being very consistant at 20.
After the Dirty Delete was born I knew the pill was not for me. I did Depo for a while, but between the post partum hormones and the Depo I went Bat S–T crazy. I switched to Mirena and loved it. Took it out after a year because we wanted to stop trying not to have a baby. Really glad that didn’t work, but moving on.
Had a new IUD put in and again. . .LOVED it!! For the first three years any way. Then I started getting debilitating migraines every month, and was noticing some PMS.
Finally switched from the IUD to Seasonique about 6 weeks ago. Love it. I was a little moody in the VERY beginning, but that passed. I also noticed around the tail end of the first 4 weeks I was really emotional for a day. But then that passed too. So far I’ve been 6 weeks without a migraine — the longest I’ve gone in 2 years.
Depending on which pill you’re on and what the side effects are it may or may not be your pill. If you’re noticing them around the week off it might be your pill. I’d recommend tracking them for a month or three to see when they come and if there’s a pattern. If the side effects become really bothersome call your doctor.